Hail, Moore
- When
- April 11, 4:50 PM CST
- Where
- Moore County, 7.33 mi W of Four Way
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.690, -102.100
Hail covered the road 10 to 15 miles southwest of Dumas.
A weak weather system interacted with moisture flowing northward into the area resulting in isolated thunderstorm developing during the afternoon and evening. One supercell strengthened just south of Dumas and dropped hailstones up to the size of quarters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A weak weather system interacted with moisture flowing northward into the area resulting in isolated thunderstorm developing during the afternoon and evening. One supercell strengthened just south of Dumas and dropped hailstones up to the size of quarters. As it moved into a more favorable environment over northern Potter County, the storm produced a brief tornado. As it continued eastward it produced hail as large as tennis balls near White Deer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 11, 1:54 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 254 PM CDT SAT APR 11 2015 .DISCUSSION... SURFACE LOW OVER NORTHEASTERN NEW MEXICO WITH DRYLINE EXTENDING SOUTH ACROSS THE EAST CENTRAL PLAINS OF NEW MEXICO WILL SLOWLY MIX EAST THIS AFTERNOON AND EVENING. SHORTWAVE TROUGH APPROACHING FROM THE CENTRAL AND SOUTHERN ROCKIES COMBINED WITH BREEZY UPSLOPE SOUTHEASTERLY SURFACE FLOW ACROSS THE PANHANDLES WILL HELP TO INITIATE CONVECTION DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE FORECAST AREA. THE ONLY CAVEAT WILL BE A STRONG CAP IN PLACE WHICH MAY SUPPRESS ANY CONVECTION. HOWEVER...IF ANY CONVECTION CAN DEVELOP...THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING. ANY CONVECTION THAT DEVELOPS WILL THEN SPREAD EAST ACROSS THE REMAINDER OF THE PANHANDLES BY THIS EVENING. A PACIFIC COLD FRONT WILL PUSH INTO THE NORTHWEST PORTIONS OF THE PANHANDLES BY LATE SUNDAY AFTERNOON AND EVENING BRINGING ADDITIONAL CHANCES FOR CONVECTION ACROSS THE SOUTHEASTERN THIRD OR SO OF THE FORECAST AREA. THIS FRONTAL BOUNDARY EXPECTED TO STALL ACROSS THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY...AND THEN ACROSS THE SOUTHERN SECTIONS OF THE PANHANDLES OR EAST AND SOUTH OF THE PANHANDLES BY MONDAY NIGHT INTO TUESDAY. CLOSED UPPER LOW OVER NORTHWEST MEXICO SUNDAY WILL LIFT NORTH AND EAST ACROSS FAR WEST TEXAS INTO SOUTHWESTERN OKLAHOMA MONDAY NIGHT AND TUESDAY. COOL AND MOIST UPSLOPE SURFACE FLOW ALONG WITH THE CLOSED UPPER LOW WILL CONTINUE TO GENERATE CONVECTION THROUGH THE FIRST HALF OF NEXT WEEK. BRIEF DRYING POSSIBLY TUESDAY NIGHT OR WEDNESDAY BEFORE ANOTHER CLOSED UPPER LOW DROPS SOUTHEAST OUT OF THE NORTHERN AND CENTRAL ROCKIES BY WEDNESDAY NIGHT THROUGH FRIDAY BRINGING ADDITIONAL CHANCES FOR CONVECTION DURING THE LATTER HALF OF NEXT WEEK. ANOTHER COLD FRONT TO PUSH INTO THE PANHANDLES WEDNESDAY NIGHT AND THURSDAY. THE COLD FRONTS ALONG WITH AN UNSETTLED WEATHER PATTERN WILL KEEP NEAR OR BELOW SEASONAL CONDITIONS FOR MUCH OF NEXT WEEK. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 53 79 52 60 42 / 20 20 50 50 30 BEAVER OK 55 83 49 66 43 / 40 20 30 30 20 BOISE CITY OK 46 79 44 60 40 / 20 10 20 30 20 BORGER TX 57 81 53 62 46 / 30 20 40 40 30 BOYS RANCH TX 51 82 50 61 43 / 20 10 40 40 30 CANYON TX 53 80 51 60 43 / 20 20 60 50 30 CLARENDON TX 55 80 54 62 45 / 30 30 60 50 30 DALHART TX 46 80 47 60 41 / 20 10 20 40 20 GUYMON OK 51 83 48 64 42 / 30 10 20 30 20 HEREFORD TX 52 79 50 60 42 / 20 20 60 50 30 LIPSCOMB TX 57 81 53 65 44 / 40 30 40 40 30 PAMPA TX 54 79 51 60 42 / 30 30 50 40 30 SHAMROCK TX 57 79 56 64 47 / 30 30 60 50 30 WELLINGTON TX 59 80 58 65 49 / 30 30 60 50 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SAT APR 11 2015 OKZ001>003-TXZ001>020-120900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 359 PM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND INTO TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE WESTERN AND CENTRAL TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN HALF OF THE COMBINED PANHANDLES MAINLY SUNDAY AFTERNOON...SOME OF WHICH COULD BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY AND THEN AGAIN WEDNESDAY THROUGH FRIDAY...THOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON AND THIS EVENING...AND THEN AGAIN SUNDAY AFTERNOON AND EVENING. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 411 PM CDT SAT APR 11 2015 TXZ006-011-112200- HARTLEY TX-OLDHAM TX- 411 PM CDT SAT APR 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OLDHAM AND SOUTHERN HARTLEY COUNTIES UNTIL 500 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF ROMERO...OR 19 MILES EAST OF NARA VISA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHANNING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3587 10254 3566 10225 3547 10280 3556 10291 TIME...MOT...LOC 2111Z 222DEG 22KT 3559 10275 CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT SAT APR 11 2015 TXZ006-007-011-112245- HARTLEY TX-MOORE TX-OLDHAM TX- 454 PM CDT SAT APR 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM... SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CHANNING...OR 24 MILES NORTH OF VEGA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHANNING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3582 10232 3572 10197 3554 10236 3563 10248 TIME...MOT...LOC 2154Z 226DEG 18KT 3561 10238 CLK
The Amarillo radar (KAMA), 62 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
15 hail, 1 tornado. Local standard time, as filed.
Hail covered the road 10 to 15 miles southwest of Dumas.
Penny to quarter size hail at Highway 354 and Farm to Market Road 2202.
Nickel size hail was reported at Morningside Elementary School in Dumas.
Severe reliable storm chaser pictures and videos indicate a very weak and brief tornado touched down in far northwestern Potter County, just west of Highway 136. This section of Potter County is rural and no damage was reported.
Hail estimated to be the size of tennis balls was reported by a storm chaser.
Hail estimated to be 1.5 inches in diameter fell approximately 12 miles south of Borger.
Hail estimated to be the size of golf balls occurred approximately 5 miles northwest of White Deer.
Hail estimated to be 1.5 inches in diameter was reported by Carson County Sheriff's Office in Skellytown.
Two reports of hail estimated to be golf ball size were received from White Deer.
Golf ball to tennis ball size hail was reported by law enforcement in White Deer.
Two inch diameter hail was measured.
Golf ball size hail was reported in Pampa by the public via Twitter.
Nickel to quarter size hail was reported by a National Weather Service Cooperative Observer in Lefors.
Public report of hail size that ranged from pea to golf ball size in Lefors.
Law enforcement reported golf ball size hail 9 miles north of McLean.
Law enforcement received golf ball size hail 5 miles east-northeast of Shamrock, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572732, 572734, 572735, 572769, 572752, 572753, 572754, 572757, 572758, 572761, 572762, 572763, 572764, 572765, 572766, 572768.